Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Forgetting my lamictal, and starting again

05/16/2008

Question:

i was up to 100 mg of lamictal for bipolar disorder, and trying to get off of effexor. the effexor withdrawl was horrid for me, so i forgot to take my lamictal for several days. i figured i would just start back up when the effexor xr symptoms were gone, a week at 25mg, one at 50, and back to 100 (didnt call my doc). well, i was going to start that today, and silly me took a 100 mg pill. been off of lamictal for about a week and a half. will i be ok?

Answer:

Although this should not be a significant problem since it has only been a week since you have been off of this dose of lamictal, it is possible to have an increased risk for rash, significant lethargy, or other difficulties. You must work with your physician.

As you've experienced, Effexor withdrawal can also be very uncomfortable and it is best when you work with someone instead of doing this on your own. Again I highly recommend this!

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University